Approximate closed-form solution for a non-linear model of geosynthetic-reinforced foundation soils

Research output: Journal article publicationJournal articleAcademic researchpeer-review

1 Citation (Scopus)

Abstract

Most of one-dimensional (1-D) mathematical models for analyzing geosynthetic reinforcement of soft soils under footing loading are highly non-linear. Solutions are normally obtained using numerical techniques by iteration. This is a drawback of those simplified 1-D models. This paper presents a method for obtaining approximate closed-form solutions for a 1-D model (Yin 1997a). Results from the closed-form solution are compared to results from numerical finite difference calculations. The agreement is reasonable especially for small loading.
Original languageEnglish
Pages (from-to)195-207
Number of pages13
JournalGeotechnical Engineering
Volume29
Issue number2
Publication statusPublished - 1 Dec 1998

ASJC Scopus subject areas

  • Civil and Structural Engineering
  • Geotechnical Engineering and Engineering Geology

Cite this